Alert archive / Mississippi / Special Weather Statements in 2011
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 28, 2011, 3:21 PM CDT for Covington County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2011, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 28, 2011, 4:05 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
County Covington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2052 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WWUS84 KJAN 282021
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE JUN 28 2011
MSZ065-282105-
COVINGTON MS-
321 PM CDT TUE JUN 28 2011
...STRONG THUNDERSTORM MOVING JUST SOUTH OF COLLINS...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF COLLINS AT 321 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN COVINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3151 8958 3155 8960 3158 8969 3161 8971
3168 8958 3156 8943 3144 8939 3144 8958
TIME...MOT...LOC 2021Z 330DEG 12KT 3157 8955
$$
JCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 10:32 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 28, 10:32 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1032 AM CDT TUE JUN 28 2011 .UPDATE...THE LEADING EDGE OF A LARGE CONVECTIVE SYSTEM IS BARRELING SWD ACROSS NRN ZONES THIS MORNING. THIS SYSTEM WILL PROPAGATE SWD INTO THE AFTERNOON AND ALL OF THE FORECAST AREA HAS BEEN PLACED IN SEVERE THUNDERSTORM WATCHES FOR TODAY. OUTFLOW ASSOCIATED WITH THE CONVECTIVE COMPLEX WILL PUSH SWD AND IS EXPECTED TO AFFECT ALL OF THE REGION TODAY. MID LEVEL CAPPING WILL BE ERODED AND SEVERE CONVECTION WILL BE AIDED BY AN ELEVATED UNSTABLE LAYER THAT WILL ENHANCE UPDRAFTS ACROSS THE AREA. WHILE TEMPERATURES ARE COOLING QUICKLY IN THE WAKE OF THUNDERSTORMS TODAY...TEMPERATURES ARE WARMING UP QUICKLY AHEAD OF THE OUTFLOW...SETTING UP A HOT AND HUMID DAY FOR SRN INTO CENTRAL ZONES BEFORE CONVECTION DEVELOPS THIS AFTERNOON. HEAT INDEX VALUES WILL EXCEED 105 DEGREES AT SOME SRN SITES BEFORE THE EFFECTS OF THUNDERSTORMS CAN COOL TEMPERATURES. POPS HAVE BEEN PUMPED UP SIGNIFICANTLY ACROSS ALL OF THE FORECAST AREA FOR TODAY. THE REGION WITH THE LOWEST CHANCE OF THUNDERSTORMS TODAY WILL BE SWRN ZONES WHERE THE EFFECTS OF UPPER RIDGING ARE HANGING ON. HOWEVER...HOT TEMPERATURES THIS AFTERNOON WILL DESTABILIZE CONDITIONS SUFFICIENTLY TO PROVIDE AT LEAST SCATTERED CONVECTION OVER THAT AREA AS THE OUTFLOW FINALLY ARRIVES. && .PREVIOUS DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT...STRONG UPPER LEVEL RIDGING THAT CURRENTLY PREVAILS OVER THE AREA WILL BEGIN TO WEAKEN SOME THIS AFTERNOON AND THIS WILL ALLOW A COLD FRONT TO SLOWLY MOVE SOUTH ACROSS THE AREA THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON. THE GFS INDICATES PWATS EXCEEDING 2 INCHES ACROSS MUCH OF THE AREA THIS AFTERNOON AND THIS COMBINED WITH THE FRONT AND ML CAPES OF 2500-3000 J/KG SHOULD KICK OF THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. WITH THE BOUNDARY HANGING AROUND THE AREA THROUGH THE NIGHT AND A RELATIVELY STRONG SHORT WAVE MOVING ACROSS THE AREA...THERE WILL BE AT LEAST SOME POTENTIAL FOR AN MCS MOVING SOUTHEAST ACROSS THE AREA DURING THE OVERNIGHT HOURS. THE WEAK FRONT WILL EXTEND ACROSS THE SOUTHERN PORTIONS OF THE AREA ON WEDNESDAY WITH THE BEST CHANCES FOR CONVECTION SHIFTING SOUTH ALONG WITH IT. PWATS WILL CONTINUE TO BE UP NEAR 2 INCHES MAINLY ALONG AND SOUTH OF I-20...BUT DRY AIR WILL BE MOVING INTO THE NORTHERN PORTIONS OF THE AREA THROUGH THE DAY. DRY AIR WILL SPREAD SOUTH ACROSS THE AREA UNDER WEAK NORTHEASTERLY FLOW WEDNESDAY NIGHT WITH PWATS FALLING BELOW 1.5 INCHES OVER MOST OF THE AREA DURING THE NIGHT. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD...BUT THE OPERATIONAL GFS CAME IN LOW FOR POPS THIS AFTERNOON SO BUMPED THEM UP TOWARDS THE MEN AVERAGE./15/ IN THE LONG TERM...THURSDAY THROUGH NEXT MONDAY... GLOBAL MODELS ARE IN EXCELLENT AGREEMENT ON MOVING THE CENTER OF A STRONG SUBTROPICAL RIDGE FROM THE SOUTHERN PLAINS TO THE MID MS VALLEY REGION BY THIS WEEKEND. THIS WILL MAINTAIN HOT AND MOSTLY DRY CONDITIONS ACROSS THE ARKLAMISS...ESPECIALLY ACROSS WRN/NRN PORTIONS OF THE FORECAST AREA WHERE THE RIDGE WILL HAVE ITS GREATEST INFLUENCE. GFS MOS DEWPOINTS SUGGEST WE WILL APPROACH HEAT ADVISORY CRITERIA ALONG AND WEST OF THE MS RIVER WHERE DAYTIME HEAT INDICES MAY REACH THE 105-110 RANGE...BUT OVERNIGHT LOWS MAY BE COOL ENOUGH TO REDUCE HEAT STRESS BELOW CRITICAL LEVELS - EVEN WHEN RAISING THE GFS MOS LOWS WHICH APPEARED A LITTLE TOO COOL. WILL KEEP SMALL POPS GOING ALONG AND SOUTH OF THE HWY 84 CORRIDOR FOR ISOLATED DIURNAL SEABREEZE-RELATED TSTM ACTIVITY AND HAVE GENERALLY FOLLOWED GFS MEX MOS GUIDANCE FOR POPS. /EC/ && .AVIATION...A BROAD AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SURGE SWD ACROSS THE FORECAST AREA TODAY. SOME TSTMS WILL BE SEVERE. CLOUD DECKS WILL GENERALLY BECOME BKN-OVC 3-5K FEET WITH OCNL IFR/MVFR CONDITIONS IN HEAVIER TSTMS. WIND DIRECTIONS WILL GENERALLY BE SWLY 5-15 MPH WITH HIGHER GUSTS...POSSIBLY ABOVE 60 MPH...IN TSTMS. WIND DIRECTION WILL SWITCH TO THE NORTH IN THE WAKE OF A BROAD CONVECTIVE SYSTEM THAT WILL DROP SWD ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 93 74 96 72 / 63 35 32 13 MERIDIAN 94 73 96 70 / 73 46 33 8 VICKSBURG 92 73 96 70 / 59 33 28 18 HATTIESBURG 97 75 96 73 / 57 29 42 16 NATCHEZ 95 74 93 73 / 41 20 26 20 GREENVILLE 83 75 95 73 / 90 44 27 10 GREENWOOD 83 74 95 70 / 87 44 28 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/EC/03
Hazardous weather outlook, Jun 28, 2:55 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT TUE JUN 28 2011 MSZ018-019-025>033-039-292000- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-NOXUBEE- 255 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. ARZ074-075-LAZ007>009-015-016-MSZ034>038-040>052-292000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE- 255 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS REMAIN POSSIBLE WEDNESDAY AFTERNOON ALONG THE REMNANTS OF A COLD FRONT STALLING ACROSS THE AREA. THIS RISK IS MAINLY CONFINED TO LOCATIONS SOUTH OF A CLEVELAND...TO GREENWOOD...TO MACON MISSISSIPPI LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ023>026-MSZ053>066-072>074-292000- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 255 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY GUSTY WINDS UP TO 60 MPH AND HAIL UP TO SIZE OF QUARTERS REMAINS POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSISSIPPI AND NORTHEAST LOUISIANA SOUTH OF INTERSTATE TWENTY THROUGH LATE THIS AFTERNOON. EXPECT THIS RISK TO DIMINISH CONSIDERABLY BY EARLY EVENING. IN ADDITION...ISOLATED STRONG TO SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS REMAIN POSSIBLE WEDNESDAY AFTERNOON ALONG THE REMNANTS OF A COLD FRONT STALLING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED THIS AFTERNOON...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Jun 28, 1:39 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 139 PM CDT TUE JUN 28 2011 MSZ049-056-281910- SMITH MS-RANKIN MS- 139 PM CDT TUE JUN 28 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF JOHNS AT 139 PM CDT...MOVING SOUTHEAST AT 15 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN RANKIN AND NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3219 8946 3206 8953 3207 8996 3225 8988 TIME...MOT...LOC 1839Z 303DEG 15KT 3219 8981 CME
Special weather statement, Jun 28, 1:42 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CDT TUE JUN 28 2011
MSZ052-281910-
LAUDERDALE MS-
142 PM CDT TUE JUN 28 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES EAST OF LAUDERDALE TO MERIDIAN AT 142
PM CDT...MOVING SOUTHEAST AT 30 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3223 8843 3223 8865 3236 8889 3258 8839
3252 8839
TIME...MOT...LOC 1842Z 318DEG 28KT 3248 8840 3234 8872
CMELocal storm report, Jun 28, 1:50 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG 2 E CALEDONIA 33.68N 88.29W
06/28/2011 LOWNDES MS PUBLIC
A COUPLE TREES DOWN.
&&
CMESpecial weather statement, Jun 28, 2:22 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT TUE JUN 28 2011 MSZ057-058-281950- CLARKE MS-JASPER MS- 222 PM CDT TUE JUN 28 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ROSE HILL AT 222 PM CDT...MOVING EAST AT 25 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EASTERN JASPER AND CENTRAL CLARKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3218 8867 3189 8869 3188 8914 3215 8911 TIME...MOT...LOC 1922Z 289DEG 22KT 3210 8896 CME
Special weather statement, Jun 28, 2:38 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT TUE JUN 28 2011 LAZ025-MSZ053-059-282025- TENSAS LA-JEFFERSON MS-CLAIBORNE MS- 238 PM CDT TUE JUN 28 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF LAKE BRUIN AT 239 PM CDT...MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEST CENTRAL CLAIBORNE AND NORTH CENTRAL JEFFERSON COUNTIES...AND EAST CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3184 9094 3175 9126 3203 9134 3210 9111 TIME...MOT...LOC 1939Z 339DEG 14KT 3198 9120 JC
Special weather statement, Jun 28, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE JUN 28 2011
MSZ065-282105-
COVINGTON MS-
321 PM CDT TUE JUN 28 2011
...STRONG THUNDERSTORM MOVING JUST SOUTH OF COLLINS...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF COLLINS AT 321 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN COVINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3151 8958 3155 8960 3158 8969 3161 8971
3168 8958 3156 8943 3144 8939 3144 8958
TIME...MOT...LOC 2021Z 330DEG 12KT 3157 8955
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:53 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 57 min |
| Jun 28, 9:19 AM CDT | Special Weather Statement | JAN | Grenada | 61 min |
| Jun 28, 9:49 AM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 41 min |
| Jun 28, 10:09 AM CDT | Special Weather Statement | JAN | Carroll, Grenada, Montgomery, Webster | 41 min |
| Jun 28, 10:55 AM CDT | Special Weather Statement | JAN | Choctaw, Clay, Oktibbeha | 40 min |
| Jun 28, 11:53 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Jun 28, 1:35 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Jun 28, 1:39 PM CDT | Special Weather Statement | JAN | Smith | 31 min |
| Jun 28, 1:42 PM CDT | Special Weather Statement | JAN | Lauderdale | 28 min |
| Jun 28, 2:22 PM CDT | Special Weather Statement | JAN | Clarke, Jasper | 28 min |
| Jun 28, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 39 min |
| Jun 28, 3:38 PM CDT | Special Weather Statement | JAN | Lincoln | 47 min |
| Jun 28, 2:38 PM CDT | Special Weather Statement | JAN | Tensas | 47 min |
Nearby
Special Weather Statements in Mississippi, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.